Alert archive / Florida / Freeze Warnings in 2023
Freeze Warning 2, NWS Miami, FL
NWS Miami, FL issued this freeze warning at Jan 15, 2023, 6:30 PM EST for Glades County, Florida. It took effect at Jan 16, 2023, 1:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2023, 6:30 PM EST (23:30 UTC)
- In effect from
- Jan 16, 2023, 1:00 AM EST
- Expired
- Jan 16, 2023, 8:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Miami, FL
County Glades County, FL
The radar
The Melbourne radar (KMLB), 139 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2626 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
785 WWUS72 KMFL 152330 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 630 PM EST Sun Jan 15 2023 FLZ063-161300- /O.UPG.KMFL.FR.Y.0002.230116T0600Z-230116T1300Z/ /O.NEW.KMFL.FZ.W.0002.230116T0600Z-230116T1300Z/ Glades- Including the cities of Palmdale and Moore Haven 630 PM EST Sun Jan 15 2023 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EST MONDAY... * WHAT...Sub-freezing temperatures as low as 32 expected. * WHERE...Glades County. * WHEN...From 1 AM to 8 AM EST Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ FLZ066-067-070-071-161300- /O.CON.KMFL.FR.Y.0002.230116T0600Z-230116T1300Z/ Hendry-Inland Palm Beach-Inland Collier-Inland Broward- Including the cities of Clewiston, LaBelle, Big Cypress Seminole Reservation, Pahokee, South Bay, Belle Glade, Wellington, Lion Country Safari, South County Regional Park, Immokalee, Miccosukee Indian Reservation, and Markham Park 630 PM EST Sun Jan 15 2023 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EST MONDAY... * WHAT...Temperatures in the mid 30s will result in frost formation. * WHERE...Hendry, Inland Palm Beach, Inland Broward, and Inland Collier Counties. * WHEN...From 1 AM to 8 AM EST Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Baxter
2 follow-up statements
107 WWUS72 KMFL 160801 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 301 AM EST Mon Jan 16 2023 FLZ063-161300- /O.CON.KMFL.FZ.W.0002.000000T0000Z-230116T1300Z/ Glades- Including the cities of Palmdale and Moore Haven 301 AM EST Mon Jan 16 2023 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WHAT...Sub-freezing temperatures as low as 32 expected. * WHERE...Glades County. * WHEN...From 1 AM to 8 AM EST this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ FLZ066-067-070-071-161300- /O.CON.KMFL.FR.Y.0002.000000T0000Z-230116T1300Z/ Hendry-Inland Palm Beach-Inland Collier-Inland Broward- Including the cities of Clewiston, LaBelle, Big Cypress Seminole Reservation, Pahokee, South Bay, Belle Glade, Wellington, Lion Country Safari, South County Regional Park, Immokalee, Miccosukee Indian Reservation, and Markham Park 301 AM EST Mon Jan 16 2023 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WHAT...Temperatures in the mid 30s will result in frost formation. * WHERE...Hendry, Inland Palm Beach, Inland Broward, and Inland Collier Counties. * WHEN...From 1 AM to 8 AM EST this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
893 WWUS72 KMFL 161253 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 753 AM EST Mon Jan 16 2023 FLZ063-161400- /O.EXP.KMFL.FZ.W.0002.000000T0000Z-230116T1300Z/ Glades- Including the cities of Palmdale and Moore Haven 753 AM EST Mon Jan 16 2023 ...FREEZE WARNING WILL EXPIRE AT 8 AM EST THIS MORNING... $$ FLZ066-067-070-071-161400- /O.EXP.KMFL.FR.Y.0002.000000T0000Z-230116T1300Z/ Hendry-Inland Palm Beach-Inland Collier-Inland Broward- Including the cities of Clewiston, LaBelle, Big Cypress Seminole Reservation, Pahokee, South Bay, Belle Glade, Wellington, Lion Country Safari, South County Regional Park, Immokalee, Miccosukee Indian Reservation, and Markham Park 753 AM EST Mon Jan 16 2023 ...FROST ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING... $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this freeze warning went out at Jan 15, 2:00 PM EST, 4 hours 30 minutes earlier.
Area forecast discussion, Jan 15, 2:00 PM EST, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Miami FL
200 PM EST Sun Jan 15 2023
...New LONG TERM...
.SHORT TERM...
(Rest of today through Monday)
Issued at 1210 PM EST Sun Jan 15 2023
A dry, cool pattern will persist across South Florida for the short
term as an area of low pressure off the Mid-Atlantic United States
gives way to deep-layered high pressure settling in over the eastern
third of the United States. This will reinforce the light northerly
flow heading into tonight with another opportunity for efficient
radiational cooling across much of southern Florida. Areas closer to
the coast will enjoy some moderation of temperatures but the
development of an onshore flow along the east coast will probably
occur after sunrise on Monday which will likely enable another risk
of frost across most of inland southern Florida.
Accordingly, the Frost Advisory has been expanded to include inland
portions of Collier, Palm Beach, and Broward Counties along with
Glades and Hendry. Favored MOS guidance for the temperature forecast
overnight which places this forecast a degree or two cooler than the
consensus average for the blend of models in this cycle. Besides the
potential development of onshore flow before sunrise if the high
slides eastward earlier, another potential forecast challenge is
just how light the winds will become overnight and if the skies
remain optimally clear.
Abundant sunshine and a slightly easterly component to the wind flow
along the Atlantic coast will help temperatures moderate for Martin
Luther King Jr Day. Rain chances will remain minimal through the
period thanks to the deep-layer dry airmass.
&&
.LONG TERM...
(Monday night through next Saturday)
Issued at 159 PM EST Sun Jan 15 2023
Zonal flow aloft to begin the extended period as a large ridge of
high pressure remains established across the Gulf of Mexico and the
Florida peninsula. The atmospheric column will remain dry as the
continental airmass in place over our region will only gradually
begin to moderate as we progress through the upcoming work-week. As
a ridge of surface high pressure becomes established over the
western Atlantic waters, surface wind-flow will become south to
southeasterly across the region by mid-week. This will allow for
some gradual warm air advection and moisture transport into the
region as we move forward in time. High temperatures will gradually
creep upwards from the mid to upper 70s mid week to the low to
mid 80s late week. Overnight temperatures will also begin to
moderate with low temperatures back around seasonal norms mid to late
week. Honestly in the simplest terms, it is looking like a
gorgeous stretch of days ahead for our region.
&&
.AVIATION...
(18Z TAFS)
Issued at 1210 PM EST Sun Jan 15 2023
VFR through the period with a generally light and variable wind
flow.
&&
.MARINE...
Issued at 1210 PM EST Sun Jan 15 2023
This weekend's hazardous conditions will gradually subside by the
start of the work week as a ridge of high pressure builds in from
the northwest. By Monday, marine conditions will be relatively
calm, with slightly choppy seas of up to around 3-4 feet.
&&
.BEACHES...
Issued at 1210 PM EST Sun Jan 15 2023
Elevated seas and swell across the Atlantic waters will enable a
high risk for rip currents remains in place along the coastline. The
easterly flow will allow elevated rip current probabilities to
persist along the Atlantic beaches through at least mid-week.
&&
.FIRE WEATHER...
Issued at 1210 PM EST Sun Jan 15 2023
Dry relative humidities and high ERC values continue to indicate
that an enhanced fire weather concern remains for portions of
Southwest Florida on Monday afternoon. The gradual return of
easterly flow will allow increasing moisture off the Atlantic over
the eastern half of the peninsula to keep RH values higher on Monday
compared to previous days.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 46 73 57 78 / 0 0 0 0
West Kendall 41 74 51 78 / 0 0 0 0
Opa-Locka 44 73 54 78 / 0 0 0 0
Homestead 43 72 54 77 / 0 0 0 0
Fort Lauderdale 47 73 57 77 / 0 0 0 0
N Ft Lauderdale 46 71 55 76 / 0 0 0 0
Pembroke Pines 43 73 53 78 / 0 0 0 0
West Palm Beach 44 71 53 77 / 0 0 0 0
Boca Raton 45 73 54 78 / 0 0 0 0
Naples 42 70 51 76 / 0 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Frost Advisory from 1 AM to 8 AM EST Monday for FLZ063-066-067-
070-071.
High Rip Current Risk through Monday evening for FLZ168-172-173.
AM...Small Craft Advisory until 10 PM EST this evening for AMZ650-651-
670-671.
GM...None.
&&
SHORT TERM...RAG
LONG TERM....Hadi
AVIATION...RAGHazardous weather outlook, Jan 15, 2:55 PM EST, 3 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 255 PM EST Sun Jan 15 2023 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 162000- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 255 PM EST Sun Jan 15 2023 ...Enhanced Fire Weather Conditions This Afternoon... ...Hazardous Marine Conditions: Gusty Winds And Elevated Seas... ...Frost Possible Again Tonight Inland... This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South Florida, Gulf of Mexico and Lake Okeechobee. .DAY ONE...This afternoon and tonight. Excessive Cold: Frost may accumulate tonight over portions of the interior where temperatures remain just above freezing. Fire Weather: Low relative humidities and dry fuels will lead to enhanced fire weather conditions today, particularly for interior and southwest Florida. Marine: Hazardous marine conditions will continue across the local waters. Seas up to around 5 to 8 feet remain possible through today. Rip Currents: A high rip current risk remains for the Atlantic beaches. There is a moderate rip current risk for the Gulf beaches. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Temperatures will increase gradually; however, conditions may still be favorable for frost formation for Glades and Hendry Counties. A high risk for rip currents will continue for the Atlantic beaches. Marine conditions will improve Monday. Winds and seas will be choppy at times, but generally benign. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 2:30 AM EST | Frost Advisory | MFL | Broward, Collier, Glades, Hendry, Palm Beach | 30 hr |
| Jan 15, 2:37 AM EST | Fire Weather Watch | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 6 hr |
Nearby
Freeze Warnings in Florida, 2023Every freeze warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.